Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 18, NWS Tampa Bay, FL

February 28, 20085 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 28, 2008, 1:59 PM EST for 5 counties in Florida. It took effect at Feb 29, 2008, 5:22 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2008, 1:59 PM EST (18:59 UTC)
In effect from
Feb 29, 2008, 5:22 AM EST
Expired
Feb 29, 2008, 6:00 PM EST
In force
13 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 281859
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
159 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITY... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR
THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITY...

.A COLD AND DRY AIRMASS REMAINS OVER THE AREA WITH HIGH PRESSURE
DOMINATING THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE
WILL GRADUALLY INCREASE ON FRIDAY AS WINDS VEER TO THE EAST.

FLZ039-042-043-048-282300-
/O.UPG.KTBW.FW.A.0017.080229T1500Z-080229T2300Z/
/O.NEW.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/
/O.CON.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
159 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

COLD AND VERY DRY AIR REMAINS IN PLACE OVER THE STATE THIS
AFTERNOON WITH DEW POINTS CURRENTLY IN THE UPPER TEENS TO LOWER
20S CREATING HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE
ACROSS THE AREA. MOST LOCATIONS HAVE ALREADY HAD 3 TO 4 HOURS
DURATION OF HUMIDITY BELOW 35 PERCENT...AND THESE CONDITIONS WILL
CONTINUE THROUGH 6PM EST THIS EVENING. 

THE HIGH PRESSURE CENTER WILL SHIFT EAST OF THE STATE OVERNIGHT
AND ALLOW WINDS TO BECOME EASTERLY. THIS WILL ALLOW MOISTURE TO
GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON.
HOWEVER...HUMIDITIES ARE STILL EXPECTED TO FALL BELOW 35 PERCENT
FOR 4 TO 7 HOURS ACROSS THE NATURE COAST WITH MINIMUM HUMIDITIES
EXPECTED AROUND 30 PERCENT. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ049>052-055>057-060>062-065-282300-
/O.CON.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
159 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

COLD AND VERY DRY AIR REMAINS IN PLACE OVER THE STATE THIS
AFTERNOON WITH DEW POINTS CURRENTLY IN THE LOWER TO MID 20S
CREATING HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE ACROSS
THE AREA. MOST LOCATIONS HAVE ALREADY HAD 3 TO 4 HOURS DURATION OF
HUMIDITY BELOW 35 PERCENT...AND THESE CONDITIONS WILL CONTINUE
THROUGH 6PM EST THIS EVENING.

THE HIGH PRESSURE CENTER WILL SHIFT EAST OF THE STATE OVERNIGHT
AND ALLOW WINDS TO BECOME EASTERLY. THIS WILL ALLOW MOISTURE TO
GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON AND
HUMIDITIES ARE EXPECTED TO FALL INTO THE MID 30 PERCENT RANGE FOR
A COUPLE OF HOURS FRIDAY AFTERNOON...WITH MOST LOCATIONS EXPECTED
TO REMAIN ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
5 follow-up statements
000 
WWUS82 KTBW 282253
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
553 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
FRIDAY FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITY...

.A COLD AND DRY AIRMASS REMAINS OVER THE AREA WITH HIGH PRESSURE
DOMINATING THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE
WILL GRADUALLY INCREASE ON FRIDAY AS WINDS VEER TO THE EAST.

FLZ039-042-043-048-290000-
/O.EXP.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/
/O.CON.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
553 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A
RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY.

HIGH PRESSURE OVER NORTH FLORIDA WILL SHIFT EAST OVERNIGHT AND
ALLOW WINDS TO BECOME EASTERLY. THIS SHIFT WILL ALLOW MOISTURE TO
GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON.
HOWEVER...HUMIDITIES ARE STILL EXPECTED TO FALL BELOW 35 PERCENT
FOR 4 TO 7 HOURS ACROSS THE NATURE COAST WITH MINIMUM HUMIDITIES
EXPECTED AROUND 30 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ049>052-055>057-060>062-065-290000-
/O.EXP.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
553 PM EST THU FEB 28 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. 

HIGH PRESSURE OVER NORTH FLORIDA WILL SHIFT EAST OVERNIGHT AND
ALLOW WINDS TO BECOME EASTERLY. THIS SHIFT WILL ALLOW MOISTURE TO
MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON. SOME AREAS MAY
STILL SEE HUMIDITIES DROP INTO THE 35 PERCENT RANGE...HOWEVER
DURATIONS BELOW 35 PERCENT ARE EXPECTED TO BE LESS THAN 3 HOURS AT
THIS TIME.

$$
000 
WWUS82 KTBW 282301
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
601 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
FRIDAY FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITY...

.A COLD AND DRY AIRMASS REMAINS OVER THE AREA WITH HIGH PRESSURE
DOMINATING THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE
WILL GRADUALLY INCREASE ON FRIDAY AS WINDS VEER TO THE EAST.

FLZ039-042-043-048-292300-
/O.CON.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
601 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
FRIDAY. 

HIGH PRESSURE OVER NORTH FLORIDA WILL SHIFT EAST OVERNIGHT AND
ALLOW WINDS TO BECOME EASTERLY. THIS SHIFT WILL ALLOW MOISTURE TO
GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON.
HOWEVER...HUMIDITIES ARE STILL EXPECTED TO FALL BELOW 35 PERCENT
FOR 4 TO 7 HOURS ACROSS THE NATURE COAST WITH MINIMUM HUMIDITIES
EXPECTED AROUND 30 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 291022
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
522 AM EST FRI FEB 29 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST TODAY FOR
MOST OF WEST CENTRAL FLORIDA EXCLUDING PINELLAS COUNTY...

.A DRY AIRMASS WILL REMAIN OVER THE AREA AS HIGH PRESSURE
DOMINATES THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE
WILL GRADUALLY INCREASE THROUGH THE WEEKEND AS EASTERLY WINDS
BRING HIGHER DEW POINTS TO THE AREA.

FLZ049-051-052-055>057-060-061-292300-
/O.EXA.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
522 AM EST FRI FEB 29 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 6 PM EST THIS AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30 AND 35 PERCENT FOR 4
OR MORE HOURS THIS AFTERNOON. AN AFTERNOON SEA BREEZE MAY KEEP
DURATIONS BELOW 4 HOURS NEAR THE COAST.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-043-048-292300-
/O.CON.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
522 AM EST FRI FEB 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

RED FLAG CONDITIONS ARE LIKELY TODAY WITH 4 TO 6 HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT. RELATIVE HUMIDITIES WILL BOTTOM OUT
AROUND 25 PERCENT IN LEVY COUNTY...TO AROUND 30 PERCENT OVER
HERNANDO COUNTY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 291846
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
146 PM EST FRI FEB 29 2008

...RED FLAG WARNING IS CANCELLED FOR WEST CENTRAL FLORIDA COUNTIES...
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR THE NATURE COAST...

.HIGH PRESSURE RIDGING ACROSS THE AREA FROM THE NORTHEAST HAS
ALLOWED WINDS TO VEER TO THE EAST AND DRAW IN LOW LEVEL MOISTURE
ACROSS THE CENTRAL AND SOUTHERN PENINSULA. A WEAKER PRESSURE
GRADIENT ACROSS THE NATURE COAST AND NORTHERN FLORIDA HAS LIMITED
SOME OF THE MOISTURE RETURN AND HUMIDITIES THERE HAVE FALLEN BELOW
35 PERCENT THIS AFTERNOON. 

FLZ049-051-052-055>057-060-061-292000-
/O.CAN.KTBW.FW.W.0018.000000T0000Z-080229T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
146 PM EST FRI FEB 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE RED FLAG WARNING. 

LOW LEVEL MOISTURE HAS RAPIDLY RETURNED ACROSS THE TAMPA BAY AREA
THIS AFTERNOON WITH MOST LOCATIONS BRIEFLY TOUCHING AROUND 35
PERCENT EARLIER THIS MORNING...BUT NOW GRADUALLY INCREASING
THROUGH THE AFTERNOON. SOME ISOLATED LOCATIONS MAY HAVE AN HOUR OR
SO OF HUMIDITIES BELOW 35 PERCENT...BUT DURATIONS WILL REMAIN LESS
THAN 4 HOURS. THUS THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

FLZ039-042-043-048-292300-
/O.CON.KTBW.FW.W.0018.000000T0000Z-080229T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
146 PM EST FRI FEB 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

LOW LEVEL MOISTURE WILL BE MORE GRADUAL IN ITS RETURN ACROSS THE
NATURE COAST THIS AFTERNOON AS EASTERLY WINDS ARE LIGHTER HERE
THAN ACROSS THE CENTRAL AND SOUTHERN FLORIDA PENINSULA. MANY
LOCATIONS ACROSS THE NATURE COAST HAVE ALREADY HAD AN HOUR OR TWO
OF HUMIDITIES BELOW 35 PERCENT AND COULD STILL SEE ANOTHER COUPLE
OF HOURS. THUS DURATIONS ARE EXPECTED TO BE 4 HOURS AND THE RED
FLAG WARNING IN PLACE WILL CONTINUE THROUGH 6 PM THIS AFTERNOON. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 292246
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
546 PM EST FRI FEB 29 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

FLZ039-042-043-048-010000-
/O.EXP.KTBW.FW.W.0018.000000T0000Z-080229T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
546 PM EST FRI FEB 29 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. 

EASTERLY FLOW OVER THE WEEKEND IS EXPECTED TO CONTINUE THE 
MOISTENING TREND. THUS NOT EXPECTING ANY FIRE WEATHER CONCERNS AT
THIS TIME.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 1:34 PM EST, 25 minutes earlier.

Area forecast discussion, Feb 28, 1:34 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
134 PM EST THU FEB 28 2008

.SHORT TERM (TONIGHT-SAT)...UPPER TROF SWINGS INTO THE W ATLANTIC
KEEPING DRY WNW FLOW ALOFT TONIGHT. SFC HIGH OVER THE DEEP SOUTH
THIS AFTERNOON TO SLOWLY MOVE INTO THE MID ATLANTIC REGION BY
MORNING. GOOD RADIATIONAL COOLING OVERNIGHT AND LOW DEW POINTS
ATTM TO ALLOW TEMPS TO QUICKLY FALL AFTER SUNSET AND BOTTOM OUT
JUST BELOW FREEZING OVER THE NATURE COAST TO 35-40 RANGE MOST
OTHER AREAS EXCEPT LOWER 40S ALONG THE IMMEDIATE COAST. WEAKER
GRADIENT OVER THE NORTHERN HALF OF THE FL PEN TO ALLOW WINDS TO
DECOUPLE AND PATCHY FROST TO DEV OVER THE NATURE COAST DOWN INTO
THE NORMALLY COLDER AND WIND PROTECTED AREAS OF PASCO AND
INTERIOR HILLSBOROUGH COUNTIES. ENOUGH NE LL FLOW IN PLACE OVER THE
SOUTHERN AREAS TO HELP PREVENT MUCH FROST...BUT MAY STILL SEE VERY
LOCALIZED PATCHES A BIT FURTHER SOUTH IN LOW LYING DRAINAGES.

SLOW WARM UP BEGINS FRIDAY AFTERNOON WITH MOSTLY SUNNY SKIES AND
EASTERLY FLOW OFF THE W ATLANTIC TO ALLOW TEMPS TO CLIMB TO JUST
BELOW NORMAL MOST AREAS.

SATURDAY ANOTHER SHORTWAVE TO MOVE OVER THE GREAT LAKES WITH AXIS
DOWN THRU THE APPALACHIANS TO PUSH NARROW VORT LOBE AND ASSOCIATED
SFC FRONT THRU THE DEEP SOUTH WITH WEAK HIGH BUILDING INTO THE
REGION BEHIND FRONT. NOT MUCH IMPACT ON OUR WX AS MOISTURE WILL BE VERY
LIMITED WITH NEAR NORMAL TEMPS AND ONLY BLIND 10 POPS IN THE
GRIDS.

.LONG TERM (SAT NIGHT-THU)...RIDGING BUILDS DOWN ACROSS THE STATE
FOR SAT NIGHT AS A STALLED COLD FRONT DISSIPATES ACROSS THE AREA.
HIGH PRESSURE WILL THEN CONTINUE TO RIDGE ACROSS THE AREA THROUGH
MONDAY AS A STRONG COLD FRONT APPROACHES FROM THE NW. DEEP MOISTURE
AND WARM TEMPS IN PLACE MONDAY AFTERNOON MAY ALLOW FOR A FEW SHOWERS
AND HAVE CONTINUED THE 20 PERCENT RAIN CHANCES IN PLACE. THE COLD
FRONT WILL THEN PUSH THROUGH THE AREA MONDAY NIGHT/TUESDAY WITH
30-40 PERCENT CHANCES FOR STORMS STILL VALID. THE FRONT WILL THEN
CLEAR THE STATE TUE NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST.
THE HIGH CENTER IS EXPECTED TO MOVE ACROSS NORTHERN FL WED AND SHIFT
EAST OF THE STATE WED NIGHT/THU AS YET ANOTHER COLD FRONT BEGINS TO
APPROACH FROM THE WNW. TEMPS WILL BEGIN NEAR NORMAL SAT NIGHT AND
RISE ABOVE NORMAL FOR SUN THROUGH MON NIGHT. TEMPS TUES WILL NEAR
NORMAL WITH THE CLOUDS AND CONVECTION AS THE FRONT MOVES THROUGH.
TEMPS WILL REMAIN NEAR TO JUST BELOW NORMAL THEN FOR TUE NIGHT
THROUGH THU AS THE HIGH QUICKLY SHIFTS EAST AND DOES NOT ALLOW FOR
GOOD COLD AIR ADVECTION BEHIND THE FRONT.

&&

.AVIATION...VFR THROUGH THE PERIOD.

&&

.MARINE...SFC HIGH TO SHIFT INTO THE ATLANTIC TONIGHT WITH ABOUT 4
MB GRADIENT OVER THE E GULF TO KEEP NE-E EARLY FLOW UP TO AROUND
15 KTS OFFSHORE BUT BELOW HEADLINES. GRADIENT WEAKENS OVER THE
WEEKEND AS WEAK DRY FRONT SWINGS THRU THE REGION. MODELS COMING
BETTER IN LINE WITH NEXT STORM SYSTEM TO DEV IN W GULF AND MOVE
INTO THE C GULF MON WITH SE-S FLOW INCREASING ELEVATING SOUTHERLY
WINDS AND SEAS. STRONG COLD FRONT TO MOVE OVER THE GULF TUESDAY
WITH GUSTY NW WINDS AND LARGE SEAS.

&&

.FIRE WEATHER...DRY AIRMASS TO BEGIN TO MOISTEN ON FRI BUT STILL
EXPECT CRITICALLY LOW RHS OVER THE NATURE COAST FOR 4+ HOURS AND
HAVE UPGRADED WATCH TO RED FLAG WARNING THERE. BY THE WEEKEND LOW
LEVEL MOISTURE RETURNS TO KEEP RHS ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  41  71  54  75 /   0   5   5  10
FMY  44  76  54  79 /   0   5   5  10
GIF  40  73  52  77 /   0   5   5  10
SRQ  41  72  52  76 /   0   5   5  10
BKV  29  70  43  75 /   0   5   5  10
SPG  47  70  57  75 /   0   5   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 10 AM TO 6 PM EST FRIDAY FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

     FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR CITRUS-HERNANDO-
     LEVY-SUMTER.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE...RD
LONG TERM/AVIATION...JC
Hazardous weather outlook, Feb 28, 3:26 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
326 AM EST THU FEB 28 2008

FLZ039-042-043-048>052-055>057-060>062-065-282100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
326 AM EST THU FEB 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
TEMPERATURES NORTH OF TAMPA BAY ARE EXPECTED TO FALL TO 30 TO 32
DEGREES JUST BEFORE SUNRISE THIS MORNING. A FREEZE WARNING REMAINS
IN EFFECT THIS MORNING FROM HERNANDO COUNTY NORTH TO LEVY COUNTY.
FARTHER SOUTH FROM THE TAMPA BAY AREA SOUTH TO THE FORT MYERS
AREA...WIND CHILL VALUES WILL BE IN THE MID 30S. RESIDENTS SHOULD
KEEP PETS INDOORS THIS THIS MORNING...AND MAKE SURE CHILDREN ARE
ADEQUATELY DRESSED FOR THE COLD CONDITIONS AT THE BUS STOP THIS
MORNING.

...FIRE WEATHER IMPACT...
DRY AIR WILL CONTINUE TO FILTER INTO THE REGION TODAY. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO THE LOW TO MID 20S LATE
THIS MORNING AND THROUGH THE AFTERNOON HOURS. WHEN THE RELATIVE
HUMIDITY DROPS THIS LOW...IT CREATES FAVORABLE CONDITIONS FOR THE
RAPID SPREAD OF WILDFIRES. A RED FLAG WARNING IS IN EFFECT TODAY.

...HAZARDOUS MARINE IMPACTS...
WINDS WILL CONTINUE TO DIMINISH TODAY...HOWEVER UNTIL LATER THIS
MORNING...SEAS WILL REMAIN IN THE 6 TO 7 FOOT RANGE OFFSHORE.
SMALL CRAFT ADVISORIES REMAIN IN EFFECT OFFSHORE THROUGH 10 AM.
CLOSER TO SHORE...NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS WILL
PERSIST THROUGH 10 AM BEFORE DIMINISHING TO 10 TO 15 KNOTS THIS
AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION...ESPECIALLY THIS
MORNING WHILE THE WINDS REMAIN GUSTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...EXCESSIVE COLD IMPACT...
COLD AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY MORNING. A FREEZE
WARNING IS IN EFFECT FRIDAY MORNING FOR HERNANDO COUNTY NORTH TO
LEVY COUNTY. TEMPERATURES IN THE WARNED AREA ARE EXPECTED TO FALL
TO AROUND 30 FRIDAY MORNING. RESIDENTS SHOULD COVER OR MOVE
INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS
EVENING.

...FIRE WEATHER IMPACT...
DRY AIR WILL PERSIST THROUGH FRIDAY. LOW RELATIVE HUMIDITY VALUES
NORTH OF TAMPA BAY WILL INCREASE THE FIRE WEATHER DANGER. A FIRE
WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FROM HERNANDO COUNTY
NORTH TO LEVY COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

17

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:51 AM ESTFreeze WarningTBWSumter27 hr
Feb 28, 5:05 AM ESTFire Weather WatchTBWSumter9 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.